It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-10-2007, 07:07 AM   #1
Veteran
(female)
 
Join Date: Mar 2007
Location: new jersey
Posts: 426
3love HB User
antibiotics....

Hi. I have read that antibiotics are not allowed for people with Lupus. Why not? What does it do? Does it actually make the disease more active? Does it increase symptoms or just cause skin rashes?

Thank you,
J

 
Old 09-10-2007, 08:54 AM   #2
Junior Member
(female)
 
Join Date: Sep 2007
Location: Dunedin,Fl USA
Posts: 15
indra23 HB User
Re: antibiotics....

I have never heard they are bad for lupus, although they may interfere with some of your meds,so alwaya check that with your doc and pharmacist who you should always talk to about your meds and their interactions,they are the best source because this is what they went to so many yrs. of college for.and make sure your pharmacist knows all your meds,i even ask when i buy something new otc.they did a study a few years ago that showed antibiotics could actually help a lupus flare.I personally have found this to be true.Some drugs,specially steroids can mask an infection, and an infection of any kind can bring on a flare faster then anything.So check with doc and pharmacist and all should be well,with taking antibiotics. indra23

 
Sponsors Lightbulb
   
Old 09-11-2007, 12:51 AM   #3
Facilitator
(female)
 
Join Date: Feb 2004
Posts: 4,908
VeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB UserVeeJ HB User
Re: antibiotics....

Hi. According to Dr. Wallace's lupus hardcover (available in most libraries & bookstores), certain sulfa-derivative drugs can cause or worsen flares in *some* lupus patients. From how he phrases it, this apparently isn't true for *all* people with pre-existing lupus, only "some".

In the same vein, some people with lupus react badly to certain NSAID's, antidiabetic drugs, penicillin, and certain tetracyclines.

The best way to understand his points is probably just to look at what he writes. Good luck! from Vee

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antibiotics for BV cause yeast? ACHERON Women's Health 2 04-05-2009 03:42 PM
Do antibiotics always cause "herxes"??? Alesis Lyme Disease 20 10-11-2007 12:37 PM
Oral antibiotics with disseminated disease? bubbalyme Lyme Disease 34 05-11-2007 07:31 PM
birth control ad antibiotics dana_frost Birth Control 4 05-02-2005 05:03 PM
Antibiotics And Birth Control Pills RICH7 Birth Control 6 04-23-2005 07:49 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), neveragain444 (6), ksp (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!